Can a person be on psychiatric medications and be on TRT?

#3
I was wondering if anyone on psychiatrist meds and using TRT same time?
Or does it don't mix well? Thanks
It would be no different for a person to have natural testosterone production and on psychiatric medications v.s someone on TRT and taking psychiatric medications, however these mind altering drugs will hinder the effects of testosterone and its effects on the mind and body.
 
Thread starter #4
Psychiatric medications are not contraindicated for TRT patients. Are you asking on your own behalf? What medicines are you inquiring about?
I’m asking because I’m on two medication one for depression which I’m might just stop taking and other one supposed to help with my mood which at the time I didn’t know I had low T and I’m getting my injections soon so I was wondering if
anyone on depression medication too thanks
 
Thread starter #5
It would be no different for a person to have natural testosterone production and on psychiatric medications v.s someone on TRT and taking psychiatric medications, however these mind altering drugs will hinder the effects of testosterone and its effects on the mind and body.
Yea I’m on medications I think I’m just tell my doctor I’m stop and see how I do once my testosterone levels go up because at the time I was taking depression meds and other meds to help with my mood which I didn’t know I have low T and I hate taking medications especially if it doesn’t do shit but get side affects lol
 
#6
I'm asking because I'm on two medication one for depression which I'm might just stop taking and other one supposed to help with my mood which at the time I didn't know I had low T and I'm getting my injections soon so I was wondering if
anyone on depression medication too thanks
It's always wise to discuss discontinuing medication with your doctor before pulling the plug and walking away from it cold turkey. TRT can, and does, moderate depression in some patients. I would speak to your doctor before doing anything quickly.
 
Thread starter #7
It's always wise to discuss discontinuing medication with your doctor before pulling the plug and walking away from it cold turkey. TRT can, and does, moderate depression in some patients. I would speak to your doctor before doing anything quickly.
Yes Im talk to my doctor soon thanks
 
#9
Let the trt stabilize past the honeymoon phase. More than 6 weeks. If you want to ditch the other meds start a taper. Go by feel. Trt is a silver bullet for depression for some. Others it is not.
 
#10
Yea I'm on medications I think I'm just tell my doctor I'm stop and see how I do once my testosterone levels go up because at the time I was taking depression meds and other meds to help with my mood which I didn't know I have low T and I hate taking medications especially if it doesn't do shit but get side affects lol

Don't blindly follow the advice her to taper. Bad move. You can take psych meds with TRT safely, but your sides from the meds will still be there. SSRIs are notorious for screwing up libido and can mess with ejaculation. Talk to the prescriber of these. The prescriber should not be a PCP, but a psychiatric practitioner who knows thes better and will take some time to work with you. They may be able to safely change meds or possibly taper off some.Some psychiatrists will prescribe pde5s to be an adjunct for those times you do have some libido. Don't get advice her, talk to your doctor. I work in mental health and have seen this all the time. Be patient and find a doctor who will take some time to help you with this.
 
Thread starter #12
Don’t blindly follow the advice her to taper. Bad move. You can take psych meds with TRT safely, but your sides from the meds will still be there. SSRIs are notorious for screwing up libido and can mess with ejaculation. Talk to the prescriber of these. The prescriber should not be a PCP, but a psychiatric practitioner who knows thes better and will take some time to work with you. They may be able to safely change meds or possibly taper off some.Some psychiatrists will prescribe pde5s to be an adjunct for those times you do have some libido. Don’t get advice her, talk to your doctor. I work in mental health and have seen this all the time. Be patient and find a doctor who will take some time to help you with this.
yea thanks i have a psychiatric so im see him next week to go over my meds i was thinking if i was on TRT while taking my psychiatric meds then the TRT wont work that well thats why im asking thank you
 
#13
yea thanks i have a psychiatric so im see him next week to go over my meds i was thinking if i was on TRT while taking my psychiatric meds then the TRT wont work that well thats why im asking thank you
If you need to continue taking psychiatric medications there may well be side effects associated with doing so, just as there might be if your body's production of testosterone was "normal."
 
#14
Taking an ssri for the first time in my life was recent and on TRT. Comparing it to how trt changed things, the ssri took away aggression, weakened erections, lowered libido, and it made me tired. TRT had improved all of those things. The lexapro was side effects in a bottle. It did improve mood as designed though.

Glad and to be off of it. I feel like you'd know if getting off the drug is right for you.
 

KenLowT

Active Member
#15
This is interesting. I was considering taking Zoloft again since anxiety is causing issues in the bedroom. In fact I took one pill today and felt amazing, however it could be placebo. Perhaps I'll see if TRT will ultimately help with the anxiety and if it does not I will start up again. Just curious, what psychiatric medications are you using?
 
#16
This is interesting. I was considering taking Zoloft again since anxiety is causing issues in the bedroom. In fact I took one pill today and felt amazing, however it could be placebo. Perhaps I'll see if TRT will ultimately help with the anxiety and if it does not I will start up again. Just curious, what psychiatric medications are you using?
Talk with your prescriber. If you are on Zoloft it will hinder bedroom performance. Which came first, the anxiety or the anxiety in the bedroom. A PDE5 may help, but you should have a very frank conversation with your psychiatrist about what’s going on.
 

KenLowT

Active Member
#17
Talk with your prescriber. If you are on Zoloft it will hinder bedroom performance. Which came first, the anxiety or the anxiety in the bedroom. A PDE5 may help, but you should have a very frank conversation with your psychiatrist about what’s going on.
I have always had mild anxiety. When I feel pressure, I usually get quiet or I avoid the situation. Right now I'm in the avoiding phase with my wife because my libido is not where it should be. When I was on antidepressants I felt more calm and less agitated. It felt like I could chill out and relax instead of worrying about what could happen next. My libido was just like it is now, but since I was calm I could perform without worrying about not getting up for the occasion. My dilemma here is trying to figure out if TRT can help relieve those symptoms of anxiety or if I should go with what I know helped me in the past with an antidepressant. I will discuss this with my psychiatrist. I'm apprehensive about throwing something new into the equation since I've only been on TRT since this June and I had a big protocol change 5 weeks ago. Most of the other guys on here got relief of symptoms like depression with TRT, but they were below normal levels. My Total T was in the upper 300's which is considered normal even though at 42 years old I know is not even close to optimal. I'm wondering if TRT can take the edge off and allow me to relax.
 

KenLowT

Active Member
#19
Once you get dialed in and find the right dosage for you, you may notice not much bothers you anymore. You may be able to get rid of the SSRI's or at least reduce the dosage.
Yes, that's true. That's why I'd rather wait to see how this turns out rather than adding an antidepressant. Coming off of those are as bad as coming off TRT. Yesterday and today have been good days so that's a blessing.
 
#20
Yes, that's true. That's why I'd rather wait to see how this turns out rather than adding an antidepressant. Coming off of those are as bad as coming off TRT. Yesterday and today have been good days so that's a blessing.
Try coming off Klonopin after 30 years, it fried my pituitary gland and lowered LH production do to the stress of withdrawal. It's the reason I'm on TRT.
 
Top